Connectedness and isomorphism properties of the zig-zag product of graphs

Publikation: Beitrag in einer FachzeitschriftArtikelForschungBegutachtung

Abstract

In this paper we investigate the connectedness and the isomorphism problems for zig-zag products of two graphs. A sufficient condition for the zig-zag product of two graphs to be connected is provided, reducing to the study of the connectedness property of a new graph which depends only on the second factor of the graph product. We show that, when the second factor is a cycle graph, the study of the isomorphism problem for the zig-zag product is equivalent to the study of the same problem for the associated pseudo-replacement graph. The latter is defined in a natural way, by a construction generalizing the classical replacement product, and its degree is smaller than the degree of the zig-zag product graph.
Two particular classes of products are studied in detail: the zig-zag product of a complete graph with a cycle graph, and the zig-zag product of a 4-regular graph with the cycle graph of length 4. Furthermore, an example coming from the theory of Schreier graphs associated with the action of self-similar groups is also considered: the graph products are completely determined and their spectral analysis is developed.
Originalspracheenglisch
Seiten (von - bis)120
Seitenumfang151
FachzeitschriftJournal of graph theory
Jahrgang83
Ausgabenummer2
DOIs
PublikationsstatusVeröffentlicht - 2016

Fingerprint

Zigzag
Connectedness
Isomorphism
Graph in graph theory
Graph Products
Isomorphism Problem
Cycle
Replacement
Product Graph
Spectral Analysis
Regular Graph
Complete Graph
Sufficient Conditions

Fields of Expertise

  • Information, Communication & Computing

Treatment code (Nähere Zuordnung)

  • Theoretical

Dies zitieren

Connectedness and isomorphism properties of the zig-zag product of graphs. / D'Angeli, Daniele; Sava-Huss, Ecaterina; Donno, Alfredo.

in: Journal of graph theory, Jahrgang 83, Nr. 2, 2016, S. 120.

Publikation: Beitrag in einer FachzeitschriftArtikelForschungBegutachtung

@article{46c5e22a85e4405984d0558eefe5fa92,
title = "Connectedness and isomorphism properties of the zig-zag product of graphs",
abstract = "In this paper we investigate the connectedness and the isomorphism problems for zig-zag products of two graphs. A sufficient condition for the zig-zag product of two graphs to be connected is provided, reducing to the study of the connectedness property of a new graph which depends only on the second factor of the graph product. We show that, when the second factor is a cycle graph, the study of the isomorphism problem for the zig-zag product is equivalent to the study of the same problem for the associated pseudo-replacement graph. The latter is defined in a natural way, by a construction generalizing the classical replacement product, and its degree is smaller than the degree of the zig-zag product graph.Two particular classes of products are studied in detail: the zig-zag product of a complete graph with a cycle graph, and the zig-zag product of a 4-regular graph with the cycle graph of length 4. Furthermore, an example coming from the theory of Schreier graphs associated with the action of self-similar groups is also considered: the graph products are completely determined and their spectral analysis is developed.",
author = "Daniele D'Angeli and Ecaterina Sava-Huss and Alfredo Donno",
year = "2016",
doi = "10.1002/jgt.21917",
language = "English",
volume = "83",
pages = "120",
journal = "Journal of graph theory",
issn = "0364-9024",
publisher = "Wiley-Liss Inc.",
number = "2",

}

TY - JOUR

T1 - Connectedness and isomorphism properties of the zig-zag product of graphs

AU - D'Angeli, Daniele

AU - Sava-Huss, Ecaterina

AU - Donno, Alfredo

PY - 2016

Y1 - 2016

N2 - In this paper we investigate the connectedness and the isomorphism problems for zig-zag products of two graphs. A sufficient condition for the zig-zag product of two graphs to be connected is provided, reducing to the study of the connectedness property of a new graph which depends only on the second factor of the graph product. We show that, when the second factor is a cycle graph, the study of the isomorphism problem for the zig-zag product is equivalent to the study of the same problem for the associated pseudo-replacement graph. The latter is defined in a natural way, by a construction generalizing the classical replacement product, and its degree is smaller than the degree of the zig-zag product graph.Two particular classes of products are studied in detail: the zig-zag product of a complete graph with a cycle graph, and the zig-zag product of a 4-regular graph with the cycle graph of length 4. Furthermore, an example coming from the theory of Schreier graphs associated with the action of self-similar groups is also considered: the graph products are completely determined and their spectral analysis is developed.

AB - In this paper we investigate the connectedness and the isomorphism problems for zig-zag products of two graphs. A sufficient condition for the zig-zag product of two graphs to be connected is provided, reducing to the study of the connectedness property of a new graph which depends only on the second factor of the graph product. We show that, when the second factor is a cycle graph, the study of the isomorphism problem for the zig-zag product is equivalent to the study of the same problem for the associated pseudo-replacement graph. The latter is defined in a natural way, by a construction generalizing the classical replacement product, and its degree is smaller than the degree of the zig-zag product graph.Two particular classes of products are studied in detail: the zig-zag product of a complete graph with a cycle graph, and the zig-zag product of a 4-regular graph with the cycle graph of length 4. Furthermore, an example coming from the theory of Schreier graphs associated with the action of self-similar groups is also considered: the graph products are completely determined and their spectral analysis is developed.

UR - http://onlinelibrary.wiley.com/doi/10.1002/jgt.21917/abstract

U2 - 10.1002/jgt.21917

DO - 10.1002/jgt.21917

M3 - Article

VL - 83

SP - 120

JO - Journal of graph theory

JF - Journal of graph theory

SN - 0364-9024

IS - 2

ER -